Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Feb 20, 2015, 8:05 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 8:05 PM EST (01:05 UTC)
- Expired
- Feb 21, 2015, 4:04 AM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
547 WHUS72 KTBW 210105 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 805 PM EST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH SUNRISE... .SMALL CRAFT ADVISORY CONDITIONS ARE NOW EXPECTED OVERNIGHT. WINDS SHOULD SUBSIDE BELOW 20 KNOTS AROUND SUNRISE SATURDAY. GMZ876-210915- /O.NEW.KTBW.SC.Y.0013.150221T0105Z-150221T1200Z/ BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 805 PM EST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS AND WAVES: WINDS NEAR 20 KNOTS WITH SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
604 WHUS72 KTBW 210904 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 404 AM EST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... .WINDS ARE BEGINNING TO SUBSIDE OVER THE OFFSHORE WATERS. GMZ876-211015- /O.CAN.KTBW.SC.Y.0013.000000T0000Z-150221T1200Z/ BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 404 AM EST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY THRESHOLDS...HOWEVER WINDS OF 15 TO 20 KNOTS WILL STILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON OVER THE OFFSHORE WATERS. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:11 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Feb 20, 3:11 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 311 PM EST FRI FEB 20 2015 ...WARMING TREND EXPECTED THROUGH THE UPCOMING WEEKEND... .SHORT TERM... A HIGHLY AMPLIFIED TROUGH EXTENDING FROM NEW ENGLAND SOUTHWARD ALONG THE EASTERN SEABOARD WILL MOVE NORTHEASTWARD ALLOWING FOR A MORE ZONAL PATTERN TO SETUP OVER THE SOUTHEAST CONUS FOR THE NEXT SEVERAL DAYS. TEMPERATURES HAVE WARMED UP TODAY UNDER MOSTLY SUNNY SKIES BUT IS STILL 10 TO 15 DEGREES BELOW NORMAL. AFTER THE SUN SETS THIS EVENING...CONDITIONS WILL ONCE AGAIN COOL DOWN DIPPING INTO THE 30S WITH SOME POSSIBLE FREEZING TEMPS IN NORTHERN LEVY COUNTY...BUT WILL BE DURATION LIMITED SO NO FREEZE WARNING OR FROST ADVISORY WILL BE NEEDED. LIGHT WINDS WILL ALSO PRECLUDE ANY NEED FOR A WIND CHILL ADVISORY ACROSS THE REGION. ALL MODELS ARE IN GOOD AGREEMENT INDICATING STRONG HIGH PRESSURE OVER THE NORTH CAROLINA/VIRGINIA BORDER RIDGING SOUTH SOUTHWEST OVER FLORIDA. THIS HIGH WILL KEEP DRY CONDITIONS ACROSS THE FLORIDA PENINSULA THROUGH THE WEEKEND. AS THE HIGH MOVES INTO THE WESTERN ATLANTIC...THE WINDS WILL VEER TO THE SOUTHEAST...WHICH COMBINED WITH SUNNY SKIES ON SATURDAY WILL PRODUCE A WARMING TREND WITH HIGH TEMPERATURES ONCE AGAIN IN THE 70S...WHICH IS MORE TYPICAL FOR THIS TIME OF YEAR. && .LONG TERM (SATURDAY NIGHT-FRIDAY)... SHARP U/L RIDGE WILL CONTINUE OVER THE EASTERN PACIFIC WITH AN EXTENSIVE TROUGH ACROSS THE CONUS. STRONG U/L DISTURBANCE WILL DIG DOWN THE BACKSIDE OF THE TROUGH ACROSS THE INTERMOUNTAIN WEST ON SUNDAY WITH SOUTHERN STREAM ENERGY CUTTING OFF OVER THE SOUTHWEST U.S. WHILE A NORTHERN STREAM DISTURBANCE ROTATES THROUGH THE GREAT LAKES AND NORTHEAST INTO MONDAY. ZONAL FLOW WILL TAKES SHAPE ACROSS THE SOUTHERN TIER OF THE U.S. WHICH WILL CAUSE THE COLD FRONT ASSOCIATED WITH THE MAIN NORTHERN STREAM S/W TO STALL ACROSS NORTHERN AND CENTRAL FLORIDA LATE MONDAY AND TUESDAY AS IT BECOMES PARALLEL TO THE U/L FLOW. THIS WILL BE THE FOCUS FOR SHOWERS AND POSSIBLE THUNDERSTORMS THE MIDDLE PART OF NEXT WEEK AS U/L ENERGY MOVING THROUGH THE ZONAL FLOW OVER THE SOUTHERN TIER OF THE U.S. OVERRIDES THE FRONTAL BOUNDARY. LONG RANGE MODELS DIFFER ON TIMING OF THE CUTOFF LOW OVER THE SOUTHWEST U.S. OPENING UP AND MOVING ACROSS THE SOUTHERN PLAINS AND SOUTHEAST U.S. WITH THE GFS FASTER AND ECMWF ABOUT 12 HOURS BEHIND. GFS ALSO PUSHES THE U/L ENERGY EAST OF THE REGION MUCH FASTER DECREASING THE CHANCE OF RAIN ON THURSDAY WITH A BREAK IN THE SHOWER ACTIVITY AWAITING THE NEXT U/L DISTURBANCE TO MOVE ACROSS THE REGION...WHILE THE ECMWF HAS ADDITIONAL U/L ENERGY OVERRUNNING THE FRONTAL BOUNDARY INTO FRIDAY WITH PERSISTENT SHOWER ACTIVITY. LEANING TOWARD THE FASTER GFS IN THE FAST SOUTHERN STREAM ZONAL FLOW AND ALLOWING A BREAK IN WEATHER LATE NEXT WEEK BETWEEN SYSTEMS. && .AVIATION... VFR IS EXPECTED AT ALL TERMINAL SITES DURING THE NEXT 24 HOURS WITH NORTHEAST WINDS IN THE 8 TO 12 KNOT RANGE THROUGH THE DAY. WINDS WILL VEER TO THE EAST SOUTHEAST ON SATURDAY AFTERNOON REMAINING BETWEEN 8 TO 10 KNOTS. THE ONLY HINT OF CLOUDS WILL BE FEW/SCT HIGH CIRRUS CLOUDS LATER TONIGHT AND ON SATURDAY. && .MARINE... HIGH PRESSURE ON THE EASTERN SEA BOARD WILL MAINTAIN A MODERATE PRESSURE GRADIENT ACROSS SOME OF THE MARINE WATERS WITH EXERCISE CAUTION CONDITION FOR THE NEXT DAY OR SO. THE HIGH SLIDES OUT OVER THE ATLANTIC THROUGH THE WEEKEND WITH WINDS DIMINISHING AS THEY VEER TO EASTERLY. A COLD FRONT MOVES THROUGH THE EAST GULF LATE SUNDAY NIGHT OR EARLY MONDAY MORNING...WITH HIGH PRESSURE BUILDING IN BEHIND IT THROUGH MID-WEEK. WINDS SHIFT TO NORTHERLY AND INCREASE SOME. && .FIRE WEATHER... VERY DRY AIR HAS FILTERED INTO CENTRAL AND SOUTHWEST FLORIDA AND HUMIDITY VALUES ARE BETWEEN 15 TO 25 PERCENT...HOWEVER ERC VALUES LESS THAN 37 AND WIND SPEEDS LESS THAN 15 MPH WILL PREVENT ANY RED FLAG ISSUES TODAY. WINDS VEERING TO THE EAST AND SOUTHEAST DURING THE UPCOMING WEEKEND WILL ALLOW THE COLD DRY AIR MASS TO MODIFY WITH HUMIDITY VALUES EXPECTED TO REMAIN ABOVE CRITICAL LEVELS INTO EARLY NEXT WEEK. EVEN THOUGH RED FLAG CONDITIONS ARE NOT EXPECTED TODAY OR INTO THE WEEKEND...INCREASING MIXING HEIGHTS COMBINED WITH TRANSPORT WINDS AROUND 10 TO 15 KNOTS WILL SUPPORT HIGH DISPERSION INDICES ACROSS THE REGION ON SATURDAY. OTHERWISE NO OTHER FIRE WEATHER ISSUES ARE ANTICIPATED AT THIS TIME. && .CLIMATE... THE FOLLOWING LOCATIONS SET NEW RECORD LOW TEMPERATURES THIS MORNING FOR FEBRUARY 20. NEW RECORD LOW TEMPERATURES. TAMPA.............34......PREVIOUS RECORD 35 SET IN 1960. LAKELAND..........27......PREVIOUS RECORD 35 SET IN 1958. FORT MYERS........35......PREVIOUS RECORD 36 SET IN 1960. INVERNESS.........22......PREVIOUS RECORD 26 SET IN 1923. WINTER HAVEN......32......PREVIOUS RECORD 34 SET IN 1972. && .PRELIMINARY POINT TEMPS/POPS... TPA 56 43 71 60 / 0 0 0 0 FMY 63 45 75 61 / 0 0 0 0 GIF 56 42 73 59 / 0 0 0 10 SRQ 58 42 70 59 / 0 0 0 0 BKV 54 36 72 54 / 0 0 0 0 SPG 56 49 70 62 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER/CLIMATE...74/WYNN MARINE...09/RUDE LONG TERM/DECISION SUPPORT...13/OGELSBY
Hazardous weather outlook, Feb 20, 3:38 AM EST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 338 AM EST FRI FEB 20 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-210845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 338 AM EST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...MARINE IMPACTS... EAST WIND SPEEDS OF 15 TO 20 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS TODAY...MOSTLY FOR THE OFFSHORE WATERS BETWEEN TARPON SPRINGS AND BONITA BEACH. AN EASTERLY SURGE WILL BRING WINDS UP TO AS HIGH AS AROUND 20 KNOTS OVER ALL GULF WATERS OVERNIGHT TONIGHT. BOATING CONDITIONS WILL IMPROVE ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:26 PM EST | Frost Advisory | TBW | Citrus | 12 hr |
| Feb 20, 8:26 PM EST | Freeze Warning | TBW | Levy | 12 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.